Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

Infant under epilepsy treatment, on epilex, has fever and got seizure for few minutes. Normal?

My 11 month son is undergoing epilepsy treatment and is currently been given 3m l of epilex morning and evening. He had an MRI and it had no problems his egg had issues. The doctor had said that his chances of getting a seizure is limited and asked us to go in for a blood test after 15 days. He had a temp. of 100.3 degree and had a seizure for 3 minutes today. I just wanted to know if this is normal or should we do any thing else.
Asked On : Sun, 23 Sep 2012
Answers:  2 Views:  38
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Neurologist, Surgical 's  Response
Dear Friend ,
I think your son had febrile seizures . Fever can lower seizure threshhold in patients already suffering from seizures. also just get dosage of epilex adjussted accoring to weight of the baby. Rest nothing to worry as such.
. Vineet Saggar (MCh)
Neuro Surgeon / Spinal Surgeon
Chandigarh, Mohali -
Ivy Hospital Sector 71
Mob. No.:- +91-9855990990
Answered: Sun, 23 Sep 2012
I find this answer helpful
General & Family Physician Dr. Anand Babu M's  Response
Welcome to HealthcareMagicForum

Hi...., The above symptoms are suggestive of febrile seizures.., when the temperature of the body increases to maximum threshold, body defensive mechanism of seizures is to cool the body..,
when fever subsides, there will no be any more seizures..

Take care..
Answered: Sun, 23 Sep 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor